Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Reliable a posteriori error control for nonconforming finite element approximation of Stokes flow
HTML articles powered by AMS MathViewer

by W. Dörfler and M. Ainsworth PDF
Math. Comp. 74 (2005), 1599-1619 Request permission


We derive computable a posteriori error estimates for the lowest order nonconforming Crouzeix–Raviart element applied to the approximation of incompressible Stokes flow. The estimator provides an explicit upper bound that is free of any unknown constants, provided that a reasonable lower bound for the inf-sup constant of the underlying problem is available. In addition, it is shown that the estimator provides an equivalent lower bound on the error up to a generic constant.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2000): 65N12, 65N15, 65N30
  • Retrieve articles in all journals with MSC (2000): 65N12, 65N15, 65N30
Additional Information
  • W. Dörfler
  • Affiliation: Institut für Angewandte Mathematik II, Univ. Karlsruhe, 76128 Karlsruhe, Germany
  • Email:
  • M. Ainsworth
  • Affiliation: Department of Mathematics, Strathclyde University, 26 Richmond St., Glasgow G1 1XH, Scotland
  • MR Author ID: 261514
  • Email:
  • Received by editor(s): November 17, 2003
  • Received by editor(s) in revised form: August 7, 2004
  • Published electronically: January 3, 2005
  • Additional Notes: This work was initiated during the authors’ visit to the Newton Institute for Mathematical Sciences in Cambridge. The support of the second author by the Leverhulme Trust under a Leverhulme Trust Fellowship is gratefully acknowledged.
  • © Copyright 2005 American Mathematical Society
  • Journal: Math. Comp. 74 (2005), 1599-1619
  • MSC (2000): Primary 65N12, 65N15, 65N30
  • DOI:
  • MathSciNet review: 2164088